[Skip to Navigation]
Article
May 1986

Cough and Captopril

Author Affiliations

Newcastle, Australia

Arch Intern Med. 1986;146(5):1017. doi:10.1001/archinte.1986.00360170275038
Abstract

To the Editor.  —Sesoko and Kaneko in the August 1985 issue of the Archives1 describe cough associated with the use of captopril. We would like to report two further cases seen in our hypertension clinic.

Report of Cases.—Case 1  —A 65-year-old woman was administered captopril (25 to 37.5 mg) orally twice daily, commencing on July 29, 1983. From early August 1983, she noticed a persistent mucoid cough that only disappeared after captopril therapy was discontinued on March 8, 1984. Her cough was subsequently rechallenged in a single-blind trial consisting of two weeks on identical placebo, followed by two weeks on captopril. The cough recurred within a few days of commencing therapy with captopril and ceased within a few days of stopping administration of the drug. There was no cough during the placebo phase.

Case 2.  —A 42-year-old woman was administered captopril, with dosage gradually increasing from 25

Add or change institution
×